MAUDE Adverse Event Report: GLOBUS MEDICAL, INC.; 4.5MM CANNULATED TAP

GLOBUS MEDICAL, INC.; 4.5MM CANNULATED TAP
Model Number 6134.0045
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not available for evaluation.It was reported that the 4.5mm cannulated tap tip sheared and was left in the patient on (b)(6) 2024.The case was stated to be a tethering case with no fusion and no additional interbodies used.The tethering was from t6 to l4.It was stated that the tap was used to create the pathway for the screw as well as read the screw length required.These steps are typical procedural steps for the cannulated tap.It cannot be confirmed what forces were placed on the tap that may have caused a fracture because surgical conditions cannot be replicated, therefore no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that during a case the tip of the cannulated tap broke off and was retained in the patient's vertebral body post operatively.This event occurred in hong kong.
 
Additional Manufacturer Narrative
The device was available for evaluation.It was reported that the 4.5mm cannulated tap tip sheared and was left in the patient on (b)(6) 2024.Visual inspection of the returned tap found the tip fractured and confirmed the reported issue.This type of damage is consistent with excessive stress, however because surgical conditions cannot be replicated, and no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description

Common Device Name
4.5MM CANNULATED TAP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19203685
Report Number3004142400-2024-00077
Device Sequence Number7927427
Product Code LXH
UDI-Device Identifier00889095178104
UDI-Public00889095178104
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6134.0045
Device Lot NumberTLY202AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceAsian